Hail, St. Charles
- When
- June 4, 3:50 PM CST
- Where
- St. Charles County, 1 mi W of Norco
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.000, -90.433
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 4, 2:55 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 355 PM CDT FRI JUN 04 2004 A MEAN UPPER LEVEL TROUGH IS EXPECTED TO PERSIST OVER THE EASTERN CONUS THROUGH THE WEEKEND. A BROAD UPPER LEVEL RIDGE OVER THE WESTERN CONUS IS FORECAST TO MOVE EAST INTO THE CENTRAL CONUS ON SUNDAY. THIS PATTERN WILL ALLOW FOR ADDITIONAL UPPER LEVEL SHORTWAVES TO MOVE SOUTHEAST FROM THE PLAINS INTO THE LOWER MS VALLEY THE NEXT FEW DAYS. THE MODELS HAVE HAD THEIR USUAL DIFFICULTY IN TIMING AND PLACING THE ASSOCIATED MCS/S AND AREAS OF CONVECTION THE LAST FEW DAYS...AND THIS TREND WILL LIKELY CONTINUE. A VORT MAX/ SHORTWAVE TROUGH OVER OKLAHOMA IS EXPECTED TO MOVE SOUTHEAST INTO LOUISIANA LATE TONIGHT OR SATURDAY MORNING. IT DOES NOT APPEAR THIS SYSTEM WILL MOVE AS RAPIDLY AS THE ONE THAT PLAGUED THE AREA EARLY THURSDAY MORNING. ANOTHER COMPLICATION IS THE PRESENCE OF DRIER AIR OVER NORTHERN LA WHICH MAY NOT SUSTAIN A MCS. THE ETA DOES SHOW AN 850 MB THETA-E RIDGE ACROSS WESTERN LOUISIANA DURING THE EVENING OR AROUND MIDNIGHT. WITH THE UNCERTAINTY...WILL MAINTAIN A LOW CHANCE OF SHOWERS AND THUNDERSTORMS LATE TONIGHT ACROSS THE WESTERN PORTION OF THE FORECAST AREA WITH A SLIGHT CHANCE ELSEWHERE. ON SATURDAY...THE COMBINATION OF THE SHORTWAVE MOVING THROUGH THE AREA COMBINED WITH SOME LOW LEVEL CONVERGENCE WILL SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE WEST AND SOUTHWEST. WILL MAINTAIN A CHANCE OF CONVECTION ON SUNDAY AS THE SEA REEZE MAY GET MORE ACTIVE...AND THERE SHOULD EITHER BE A SHORTWAVE TROUGH OR UPPER SHEAR AXIS AFFECTING THE AREA. MONDAY THROUGH WEDNESDAY...THE AREA WILL TRANSITION FROM WESTERLY AND NORTHWESTERLY FLOW ALOFT TO LIGHT SOUTH TO SOUTHEAST WINDS ALOFT. THE GFS ALSO BRINGS A SURGE OF TROPICAL MOISTURE FROM THE CARIBBEAN SEA INTO THE SOUTHERN/WESTERN GULF OF MEXICO BY WEDNESDAY OR THURSDAY. WILL MAINTAIN DAILY CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH NEXT FRIDAY. && PRELIMINARY POINT NUMBERS... MCB 66 87 69 87 / 20 30 20 40 BTR 68 86 71 88 / 30 50 20 40 MSY 72 88 74 87 / 20 40 20 40 GPT 68 87 72 86 / 20 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT FRI JUN 4 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1104 AM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE COASTAL PARISHES OF SOUTHEAST LOUISIANA AND THE ADJACENT COASTAL WATERS TODAY WITH ISOLATED THUNDERSTORMS FARTHER INLAND. NO WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY BUT AN ISOLATED STRONG THUNDERSTORM WITH HIGH WINDS IS POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY. A FEW STORMS MAY BECOME STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 428 PM CDT FRI JUN 4 2004 LAZ059-065-042210- UPPER LAFOURCHE-UPPER TERREBONNE- 428 PM CDT FRI JUN 4 2004 ...A CLUSTER OF THUNDERSTORMS OVER COASTAL MARSHES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS...MAINLY OVER THE MARSHES OF NORTHERN LAFOURCHE...WESTERN SAINT CHARLES AND ASSUMPTION PARISHES...MOVING SOUTHEAST AT 10 TO 15 MPH. THIS ACTIVITY WILL PRODUCE WIND GUSTS AROUND 35 MPH...FREQUENT TO CONTINUOUS LIGHTNING AND TORRENTIAL RAINFALL WITH RATES NEAR TWO INCHES PER HOUR THROUGH 5 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. 18
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407193.